MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 13 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 13 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 13 MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Discomfort (2330); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal brief, patient's initial total knee arthroplasty was performed on (b)(6) 2018.Patient's underwent revision total knee arthroplasty on (b)(6) 2021 due to premature failure of his exactech optetrak total knee device.
 
Additional Manufacturer Narrative
Concomitant medical products.Logic cr femoral cem, left sz 1.5 (cat# 02-010-03-0215 / serial# 4412158) three peg patella 29mm (cat# 200-02-29 / serial# 5307110) lgc tibial fit tray cem sz 1.5f / 1.5t (cat# 02-012-45-1515 / serial# 4231840) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
As reported by legal brief, patient's initial total knee arthroplasty was performed on (b)(6) 2018.Patient's underwent revision total knee arthroplasty on (b)(6) 2021 due to premature failure of his exactech optetrak total knee device.No additional information available.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; no reason for revision was given.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
Section b5: additional information received from legal brief indicates that during revision surgery, patient¿s surgeon stated, ¿we were able to lever the polyethylene plastic with a small osteotome and after this was retrieved, we then inspected the plastic, noted to have pitting and delamination of the medial aspect of the tibial polyethylene.Otherwise, the polyethylene looked to be in good condition laterally¿.Despite undergoing revision surgery, patient experience daily pain and discomfort in patient¿s left knee which limits patient¿s activities of daily living and impacts patient¿s quality of life.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of wear of the tibial insert.However, the cause of the wear could not be determined because the component was not returned for evaluation and images were not provided.Additionally, the insert was packaged in a non-conforming vacuum bag for more than five years, which may have contributed to the reported wear.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event,.Associated report: 1038671-2024-04477.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, loosening and/or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 13 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14824552
Report Number1038671-2022-00722
Device Sequence Number4677639
Product Code JWH
UDI-Device Identifier10885862144423
UDI-Public10885862144423
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2019
Device Model NumberLOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 13 MM
Device Catalogue Number02-012-49-1513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/24/2022
02/01/2023
02/27/2023
11/21/2024
Initial Report FDA Received Date06/26/2022
Supplement Report FDA Received Date09/24/2022
02/21/2023
03/02/2023
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale